I have been taking Venlafaxine 375 mg for sometime but recently it has become ineffective at keeping my depression at bay. My doctor lowered my dose to 300 mg and added Mirtazipine 30mg. Whilst I feel alot better I have put on 7 lb in 4 weeks (even though following a strict Slimming World diet, as my doctor had warned me of an increase in weight). Unfortunately, I can't afford to put on this weight as I am now 14st 4lb and 5 ft 5". Has anyone tried any other combinations with Venlafaxine. I would like to try Venlafaxine with wellbutin if possible. Any ideas??
From what I have read Mirtazapine changes your metabolism with many people, so no matter what you eat you will still gain weight. You may want to ask your doctor about a different antidepressant that is in the same class (SNRI) as Venlafaxine that may work for you instead of adding another med. Talk to your doctor about your options.
Hope it all works out for you.
My understanding is Mirtazapine doesn't change your metabolism like Zyprexa or Seroquel but just makes you hungry and the will power is on you. I would think adding Wellbutrin would be too much NE reuptake, if you were going to add Wellbutrin I would ask about going down to 225mgs of the Effexor or another option would be to add a low dose of Abilify (like 2mgs) it shouldn't add weight at that dose. Consider that the cause for weight gain is due to not having as much NE in your synapses which has a direct impact on energy. I'm not a Dr but nobody here is so I gave my opinion instead of the customary ask your Dr response
- Venlafaxine Information for Consumers
- Venlafaxine Information for Healthcare Professionals (includes dosage details)
- Side Effects of Venlafaxine (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 26 Nov 2015 • 4 answers
Posted 3 Apr 2016 • 2 answers
Posted 29 Sep 2017 • 1 answer
Posted 15 Jul 2018 • 1 answer
Posted 17 Aug 2018 • 3 answers